MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG UNIII AXS SCREWS,AXS,ST,1.5X4MM,5/P; IMPLANT

STRYKER LEIBINGER FREIBURG UNIII AXS SCREWS,AXS,ST,1.5X4MM,5/P; IMPLANT
Catalog Number 56-15034
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported that during the procedure, while screwing into place, the screw heads broke off and surgeon left the screw shaft in the bone.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The blade used with the device was 62-15035, lot number unknown.The blade is intended to be used with the reported devices.It was reported that pre-drilling was performed with a medtronic drill using a medtronic drill bit.The reported drill and drill bit are not part of stryker¿s universal neuro iii portfolio.It is mentioned within the related instructions for use (90-02011; 2020-12-01, rev.Aa) that implants, instruments, and accessories within stryker¿s universal neuro iii portfolio are produced and designed to be used together.Further, the use of products from other manufacturers along with stryker products can involve incalculable risks and/or contamination of the material and misalignments of implants and instruments.In sum, the use of a medtronic drill and medtronic drill bit is considered off-label use.Based on the performed statistical investigation, there is no indication of a product malfunction nor any systematic design, material or manufacturing related issue.In addition, intra-operative screw breakage/fracture is not considered a reportable event based on the change in filing decision effective october 25, 2018.Therefore, this mdr # (b)(4) is not considered reportable and the complaint is added to the complaint trend.H3 other text : device not available.

Brand Name
UNIII AXS SCREWS,AXS,ST,1.5X4MM,5/P
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
rylee koole
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key14174800
Report Number0008010177-2022-00013
Device Sequence Number14672076
Product Code HBW
UDI-Device Identifier37613327090711
UDI-Public37613327090711
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number56-15034
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/04/2022
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown